British Lung Foundation
33,757 members41,213 posts

Fostair100/6

I'm new here. I have chronic asthma and have been successfully managing my asthma with Ventolin / Seretide for years, or so I thought. Since December I developed a sore throat, coughing up plenty of mucus, now chest feels tight. I have been told it is the current viral infection doing the rounds, just taking ages to clear, which is probably why I feel so ill. However, I have been told to stop using my Seretide immediately and swop to Fostair100/6 as apparently the Seretide makes mucus production much worse, which isn't helping me at the moment.

1. Is it OK to stop Seretide immediately and start Fostair100/6?

2. Is the prescribing of Seretide being reduced due to cost?

2. How is Fostair100/6 as a preventer for asthma?

Any thoughts?

14 Replies
oldestnewest

Hi

It’s ok to change medication.

Seretide is a COPD medication.

Fostair is recommended Asthma medication but has been licensed for COPD.

For Asthma it can also be used as a reliever, take on advice from GP.

I change from Seretide to Fostair NEXTHaler with no issues. COPD.

7 likes
Reply

cheers

Reply

Fostair is a fine particulate spray. It is a steriod and a long acting broncal dialator opens the tubes.

You should use it with a spacer as it makes getti g it into the lungs easier.

As it is a fine particulate it is supposed to get deeper into the lungs

Works well for me

4 likes
Reply

thank,you for the advice, I had read this, so will order one now

Reply

Hello myvanwy- I was changed from seretide to Fostair 100/6 and I swopped over immediately. I can say that one year on my chest has been much better.The finer particles in the Fostair are able to penetrate into the lower lung better and help the finer tubes down there. The only thing I noticed was bruising on my arms and legs but that could be due to years of steroid use.

Reply

forgot to say I'm using the fostair nexthaler and no need for a spacer. I have asthma and bronchiestasis

Reply

Thank you, that sounds like a positive response, will get the spacer to start me off, thanks

Reply

I was on Seretide for years then prescription changed to Fostair (Yes, I think it is due to cost). For me it has proved to be a better inhaler and far more versatile than Seretide.

Reply

Thankyou Dragonmum, very grateful for all the responses, made me feel much more positive now.

Reply

Fostair worked for me. After 11chest infection in 11months in 2016 at my request it was changed from Seratide. Consultant decided on Foatair. Only had one infection to date since 10/12/16. Fingers crossed. Life long asthmatic diagnosed with bronc in 2014. Read the pamphlet in Seratide box & you’ll get the picture. It was a posting on this site that alerted me to this in 2016.

Reply

I have asthma since childhood and bronchiectasis diagnosed last year. Used Seretide since 2000, which was when my asthma came properly under control. A few years ago they tried to change it to Flutiform (?) which didn't suit me. I asked the asthma nurse and got it changed back. Never heard of Flutiform since - is this Fostair by another name?

Reply

I'm not sure, Fostair is new to me, although searches reveal its been around for ages.

Reply

Hello , I too was managing my asthma on seretide, for several years. Then I got changed to symbicort, this was working well but I found that I got thrush in the throat, which isn’t very pleasant, so they changed me fostair 100/6 2 puffs twice daily. This has worked well, although I find it best when taken through a spacer, rather than straight into the mouth, as this also has a tendency to cause thrush in the throat.

Hope this is useful to you! Take care.

1 like
Reply

hello, I was diagnosed with Bronchiectasis this week and given a Fostair 100/6 inhaler. I took my first dose yesterday. It has really helped with the tight painful insistent cough but the side effects have me wide awake and needing to have a cup of tea at 6am this morning. Such a dry tongue and throat, stuffy nose and a pent up feeling like I need to go for a run. This is not like me! I must be heading for the problems you mention above of thrush in the mouth as my mouth feels weird. So what is a spacer and does the doctor need to prescribe one?

Reply

You may also like...